Advertisement

Central Limit Theorems for Weakly Dependent Random Fields

  • Alexander BulinskiEmail author
  • Evgeny Spodarev
Chapter
Part of the Lecture Notes in Mathematics book series (LNM, volume 2068)

Abstract

This chapter is a primer on the limit theorems for dependent random fields. First, dependence concepts such as mixing, association and their generalizations are introduced. Then, moment inequalities for sums of dependent random variables are stated which yield e.g. the asymptotic behaviour of the variance of these sums which is essential for the proof of limit theorems. Finally, central limit theorems for dependent random fields are given. Applications to excursion sets of random fields and Newman’s conjecture in the absence of finite susceptibility are discussed as well.

Keywords

Random Field Central Limit Theorem Dependent Random Variable Gaussian Random Field Dependence Concept 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. 6.
    Ahlswede, R., Blinovsky, V.: Lectures on Advances in Combinatorics. Springer, Berlin (2008)zbMATHCrossRefGoogle Scholar
  2. 7.
    Ahlswede, R., Daykin, D.E.: An inequality for the weights of two families of sets, their unions and intersections. Probab. Theor. Relat. Fields 43, 183–185 (1978)MathSciNetzbMATHGoogle Scholar
  3. 9.
    Alon, N., Spencer, J.H.: The Probabilistic Method, 2nd edn. Wiley, New York (2000)zbMATHCrossRefGoogle Scholar
  4. 33.
    Bakhtin, Y.: Limit theorems for associated random fields. Theor. Probab. Appl. 54, 678–681 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  5. 36.
    Bakhtin, Y., Bulinski, A.: Moment inequalities for sums of dependent multiindexed random variables. Fundam. Prikl. Math. 3, 1101–1108 (1997)zbMATHGoogle Scholar
  6. 41.
    Banys, P.: CLT for linear random fields with stationary martingale–difference innovation. Lithuanian Math. J. 17, 1–7 (2011)MathSciNetGoogle Scholar
  7. 51.
    Barbato, D.: FKG inequalities for Brownian motion and stochastic differential equations. Electron. Comm. Probab. 10, 7–16 (2005)MathSciNetzbMATHGoogle Scholar
  8. 63.
    van den Berg, J., Kahn, J.: A correlation inequality for connection events in percolation. Ann. Probab. 29, 123–126 (2001)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 69.
    Billingsley, P.: Convergence of Probability Measures, 2nd edn. Wiley Series in Probability and Statistics: Probability and Statistics. Wiley, New York (1999)Google Scholar
  10. 72.
    Birkel, T.: Moment bounds for associated sequences. Ann. Probab. 16, 1184–1193 (1988)MathSciNetzbMATHCrossRefGoogle Scholar
  11. 73.
    Birkhoff, G.: Lattice Theory, 3rd edn. AMS, Providence (1979)zbMATHGoogle Scholar
  12. 74.
    Bolthausen, E.: On the central limit theorem for stationary mixing random fields. Ann. Probab. 10, 1047–1050 (1982)MathSciNetzbMATHCrossRefGoogle Scholar
  13. 83.
    Bradley, R.C.: Introduction to Strong Mixing Conditions. Vol. 1, 2, 3. Kendrick Press, Heber City (2007)Google Scholar
  14. 91.
    Bulinski, A.: Inequalities for moments of sums of associated multi-indexed variables. Theor. Probab. Appl. 38, 342–349 (1993)CrossRefGoogle Scholar
  15. 92.
    Bulinski, A.: Central limit theorem for random fields and applications. In: Skiadas, C.H. (ed.) Advances in Data Analysis. Birkhäuser, Basel (2010)Google Scholar
  16. 93.
    Bulinski, A.: Central limit theorem for positively associated stationary random fields. Vestnik St. Petersburg University: Mathematics 44, 89–96 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  17. 94.
    Bulinski, A., Shashkin, A.: Rates in the central limit theorem for dependent multiindexed random vectors. J. Math. Sci. 122, 3343–3358 (2004)MathSciNetCrossRefGoogle Scholar
  18. 95.
    Bulinski, A., Shashkin, A.: Strong invariance principle for dependent random fields. In: Dynamics & Stochastics. IMS Lecture Notes Monograph Series, vol. 48, pp. 128–143. Institute of Mathematical Statistics, Beachwood (2006)Google Scholar
  19. 96.
    Bulinski, A., Shashkin, A.: Limit Theorems for Associated Random Fields and Related Systems. World Scientific, Singapore (2007)Google Scholar
  20. 97.
    Bulinski, A., Spodarev, E., Timmermann, F.: Central limit theorems for the excursion sets volumes of weakly dependent random fields. Bernoulli 18, 100–118 (2012)MathSciNetzbMATHCrossRefGoogle Scholar
  21. 98.
    Bulinski, A., Suquet, C.: Normal approximation for quasi-associated random fields. Stat. Probab. Lett. 54, 215–226 (2001)MathSciNetzbMATHCrossRefGoogle Scholar
  22. 99.
    Bulinski, A.V.: Limit Theorems under Weak Dependence Conditions. MSU. Moscow (1990) (in Russian)Google Scholar
  23. 100.
    Bulinski, A.V., Keane, M.S.: Invariance principle for associated random fields. J. Math. Sci. 81, 2905–2911 (1996)MathSciNetzbMATHCrossRefGoogle Scholar
  24. 104.
    Burton, R., Waymire, E.: Scaling limits for associated random measures. Ann. Probab. 13, 1267–1278 (1985)MathSciNetzbMATHCrossRefGoogle Scholar
  25. 105.
    Burton, R.M., Dabrowski, A.R., Dehling, H.: An invariance principle for weakly associated random vectors. Stoch. Process. Appl. 23, 301–306 (1986)MathSciNetzbMATHCrossRefGoogle Scholar
  26. 117.
    Chayes, L., Lei, H.K.: Random cluster models on the triangular lattice. J. Stat. Phys. 122, 647–670 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  27. 125.
    Chow, Y.S., Teicher, H.: Probability Theory: Independence, Interchangeability, Martingales. Springer Texts in Statistics. Springer, New York (2003)zbMATHGoogle Scholar
  28. 126.
    Christofidis, T.C., Vaggelatou, E.: A connection between supermodular ordering and positive/negative association. J. Multivariate Anal. 88, 138–151 (2004)MathSciNetCrossRefGoogle Scholar
  29. 135.
    Cox, J.T., Grimmett, G.: Central limit theorems for associated random variables and the percolation model. Ann. Probab. 12, 514–528 (1984)MathSciNetzbMATHCrossRefGoogle Scholar
  30. 147.
    Dedecker, J.: A central limit theorem for stationary random fields. Probab. Theor. Relat. Fields 110, 397–437 (1998)MathSciNetzbMATHCrossRefGoogle Scholar
  31. 148.
    Dedecker, J.: Exponential inequalities and functional central limit theorems for a random field. ESAIM Probab. Stat. 5, 77–104 (2001)MathSciNetzbMATHCrossRefGoogle Scholar
  32. 149.
    Dedecker, J., Louhichi, S.: Convergence to infinitely divisible distributions with finite variance for some weakly dependent sequences. ESAIM: Prob. Stat. 9, 38–73 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  33. 159.
    Doukhan, P.: Mixing. Lecture Notes in Statistics, vol. 85. Springer, New York (1994)Google Scholar
  34. 160.
    Doukhan, P., Louhichi, S.: A new weak dependence condition and applications to moment inequalities. Stoch. Process. Appl. 84, 313–342 (1999)MathSciNetzbMATHCrossRefGoogle Scholar
  35. 167.
    Esary, J.D., Proschan, F., Walkup, D.W.: Association of random variables, with applications. Ann. Math. Stat. 38, 1466–1474 (1967)MathSciNetzbMATHCrossRefGoogle Scholar
  36. 175.
    Fortuin, C., Kasteleyn, P., Ginibre, J.: Correlation inequalities on some partially ordered sets. Comm. Math. Phys. 22, 89–103 (1971)MathSciNetzbMATHCrossRefGoogle Scholar
  37. 223.
    Harris, T.E.: A lower bound for the critical probability in a certain percolation process. Proc. Camb. Philos. Soc. 56, 13–20 (1960)zbMATHCrossRefGoogle Scholar
  38. 243.
    Herrndorf, N.: An example on the central limit theorem for associated sequences. Ann. Probab. 12, 912–917 (1984)MathSciNetzbMATHCrossRefGoogle Scholar
  39. 247.
    Holley, R.: Remarks on the FKG inequalities. Comm. Math. Phys. 36, 227–231 (1974)MathSciNetCrossRefGoogle Scholar
  40. 264.
    Ibragimov, I.A., Linnik, Y.V.: Independent and stationary sequences of random variables. Wolters-Noordhoff, Groningen (1971)zbMATHGoogle Scholar
  41. 268.
    Ivanov, A.V., Leonenko, N.N.: Statistical Analysis of Random Fields. Kluwer, Dordrecht (1989)zbMATHCrossRefGoogle Scholar
  42. 269.
    Jakubowski, A.: Minimal conditions in p–stable limit theorems. Stoch. Process. Appl. 44, 291–327 (1993)MathSciNetzbMATHCrossRefGoogle Scholar
  43. 270.
    Jakubowski, A.: Minimal conditions in p–stable limit theorems II. Stoch. Process. Appl. 68, 1–20 (1997)MathSciNetzbMATHCrossRefGoogle Scholar
  44. 272.
    Jenish, N., Prucha, I.R.: Central limit theorems and uniform laws of large numbers for arrays of random fields. J. Econometrics 150, 86–98 (2009)MathSciNetCrossRefGoogle Scholar
  45. 273.
    Joag-Dev, K., Proschan, F.: Negative association of random variables, with applications. Ann. Stat. 11, 286–295 (1983)MathSciNetzbMATHCrossRefGoogle Scholar
  46. 286.
    Karcher, W.: A central limit theorem for the volume of the excursion sets of associated stochastically continuous stationary random fields. Preprint (2012), submittedGoogle Scholar
  47. 313.
    Kratz, M., Leon, J.: Central limit theorems for level functionals of stationary Gaussian processes and fields. J. Theor. Probab. 14, 639–672 (2001)MathSciNetzbMATHCrossRefGoogle Scholar
  48. 314.
    Kratz, M., Leon, J.: Level curves crossings and applications for Gaussian models. Extremes 13, 315–351 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  49. 315.
    Kryzhanovskaya, N.Y.: A moment inequality for sums of multi-indexed dependent random variables. Math. Notes 83, 770–782 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  50. 326.
    Lee, M.L.T., Rachev, S.T., Samorodnitsky, G.: Association of stable random variables. Ann. Probab. 18, 1759–1764 (1990)MathSciNetzbMATHCrossRefGoogle Scholar
  51. 327.
    Lehmann, E.L.: Some concepts of dependence. Ann. Math. Stat. 37, 1137–1153 (1966)zbMATHCrossRefGoogle Scholar
  52. 329.
    Lewis, T.: Limit theorems for partial sums of quasi-associated random variables. In: Szysskowicz, B. (ed.) Asymptotic Methods in Probability and Statistics. Elsevier, Amsterdam (1998)Google Scholar
  53. 331.
    Lifshits, M.A.: Partitioning of multidimensional sets. In: Rings and Modules. Limit Theorems of Probability Theory, No. 1, pp. 175–178. Leningrad University, Leningrad (1985) (in Russian)Google Scholar
  54. 332.
    Liggett, T.M.: Conditional association and spin systems. ALEA Lat. Am. J. Probab. Math. Stat. 1, 1–19 (2006)MathSciNetzbMATHGoogle Scholar
  55. 334.
    Lindquist, B.H.: Association of probability measures on partially ordered spaces. J. Multivariate Anal. 26, 11–132 (1988)Google Scholar
  56. 336.
    Loève, M.: Probability Theory. Van Nostrand Co. Inc., Princeton (1960)zbMATHGoogle Scholar
  57. 353.
    Meschenmoser, D., Shashkin, A.: Functional central limit theorem for the measure of level sets generated by a Gaussian random field. Stat. Probab. Lett. 81, 642–646 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  58. 354.
    Meschenmoser, D., Shashkin, A.: Functional central limit theorem for the measure of level sets generated by a Gaussian random field. Theor. Probab. Appl. 57(1), 168–178 (2012, to appear)Google Scholar
  59. 371.
    Móricz, F.: A general moment inequality for the maximum of the rectangular partial sums of multiple series. Acta Math. Hungar. 41, 337–346 (1983)MathSciNetzbMATHCrossRefGoogle Scholar
  60. 378.
    Newman, C.M.: Normal fluctuations and the FKG inequalities. Comm. Math. Phys. 74, 119–128 (1980)MathSciNetzbMATHCrossRefGoogle Scholar
  61. 379.
    Newman, C.M.: Asymptotic independence and limit theorems for positively and negatively dependent random variables. In: Tong, Y.L. (ed.) Inequalities in Statistics and Probability. Institute of Mathematical Statistics, Hayward (1984)Google Scholar
  62. 380.
    Newman, C.M., Wright, A.L.: An invariance principle for certain dependent sequences. Ann. Probab. 9, 671–675 (1981)MathSciNetzbMATHCrossRefGoogle Scholar
  63. 381.
    Newman, C.M., Wright, A.L.: Associated random variables and martingale inequalities. Z. Wahrscheinlichkeitstheorie und verw. Gebiete 59, 361–371 (1982)MathSciNetzbMATHCrossRefGoogle Scholar
  64. 390.
    Paulauskas, V.: On Beveridge–Nelson decomposition and limit theorems for linear random fields. J. Multivariate Anal. 101, 621–639 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  65. 393.
    Peligrad, M.: Maximum of partial sums and an invariance principle for a class of weak dependent random variables. Proc. Am. Math. Soc. 126, 1181–1189 (1998)MathSciNetzbMATHCrossRefGoogle Scholar
  66. 405.
    Petrov, V.V.: Limit Theorems of Probability Theory. Clarendon Press, Oxford (1995)zbMATHGoogle Scholar
  67. 407.
    Pitt, L.D.: Positively correlated normal variables are associated. Ann. Probab. 10, 496–499 (1982)MathSciNetzbMATHCrossRefGoogle Scholar
  68. 409.
    Preston, C.J.: Gibbs States on Countable Sets. Cambridge University Press, London (1974)zbMATHCrossRefGoogle Scholar
  69. 412.
    Račkauskas, A., Suquet, C., Zemlys, V.: Hölderian functional central limit theorem for multi–indexed summation process. Stoch. Process. Appl. 117, 1137–1164 (2007)Google Scholar
  70. 431.
    Ruelle, D.: Statistical Mechanics: Rigorous Results. World Scientific, Singapore (1969)zbMATHGoogle Scholar
  71. 434.
    Sarkar, T.K.: Some lower bounds of reliability. Tech. Rep. 124, Department of Operation Research and Statistics, Stanford University (1969)Google Scholar
  72. 462.
    Seneta, E.: Regularly Varying Functions. Springer, Berlin (1976)zbMATHCrossRefGoogle Scholar
  73. 464.
    Shao, Q.M.: A comparison theorem on moment inequalities between negatively associated and independent random variables. J. Theoret. Probab. 13, 343–356 (2000)MathSciNetzbMATHCrossRefGoogle Scholar
  74. 465.
    Shashkin, A.: A strong invariance principle for positively or negatively associated random fields. Stat. Probab. Lett. 78, 2121–2129 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  75. 466.
    Shashkin, A.P.: Quasi-associatedness of a Gaussian system of random vectors. Russ. Math. Surv. 57, 1243–1244 (2002)MathSciNetzbMATHCrossRefGoogle Scholar
  76. 467.
    Shashkin, A.P.: A dependence property of a spin system. In: Transactions of XXIV Int. Sem. on Stability Problems for Stoch. Models, pp. 30–35. Yurmala, Latvia (2004)Google Scholar
  77. 468.
    Shashkin, A.P.: Maximal inequality for a weakly dependent random field. Math. Notes 75, 717–725 (2004)MathSciNetzbMATHCrossRefGoogle Scholar
  78. 469.
    Shashkin, A.P.: On the Newman central limit theorem. Theor. Probab. Appl. 50, 330–337 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  79. 472.
    Shiryaev, A.N.: Probability. Graduate Texts in Mathematics, vol. 95, 2nd edn. Springer, New York (1996)Google Scholar
  80. 493.
    Tone, C.: A central limit theorem for multivariate strongly mixing random fields. Probab. Math. Stat. 30, 215–222 (2010)MathSciNetzbMATHGoogle Scholar
  81. 501.
    Vronski, M.A.: Rate of convergence in the SLLN for associated sequences and fields. Theor. Probab. Appl. 43, 449–462 (1999)CrossRefGoogle Scholar
  82. 528.
    Zhang, L.X., Wen, J.: A weak convergence for functions of negatively associated random variables. J. Multivariate Anal. 78, 272–298 (2001)MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  1. 1.Moscow State UniversityMoscowRussia
  2. 2.Ulm UniversityUlmGermany

Personalised recommendations